Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 5, NWS Fort Worth, TX

October 31, 200528 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 31, 2005, 4:42 AM CST for 28 counties in Texas. It took effect at Oct 31, 2005, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2005, 4:42 AM CST (10:42 UTC)
In effect from
Oct 31, 2005, 8:00 AM CST
Expired
Oct 31, 2005, 3:49 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 311042
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT FOR THE NORTHWEST HALF OF NORTH TEXAS
THIS MORNING THROUGH EARLY EVENING...

.DISCUSSION...WIND ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM FOR
AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO WACO...TO
WAXAHACHIE...TO ROCKWALL...TO SHERMAN. A STRONG COLD FRONT WILL
MOVE INTO NORTHWESTERN PARTS OF NORTH TEXAS AROUND 8 AM AND
RAPIDLY MOVE SOUTHEAST THROUGH THE REMAINDER OF THE WIND ADVISORY
AREA BY EARLY AFTERNOON. THE NORTHWEST WINDS WILL BE STRONGEST
NORTHWEST OF A COMANCHE TO WEATHERFORD TO GAINESVILLE LINE...WHERE
SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO 40 MPH WILL BE
POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING.

TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-311845-
/X.NEW.KFWD.WI.Y.0005.051031T1400Z-051101T0200Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...WACO
442 AM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM THIS 
EVENING FOR AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO
WACO...TO WAXAHACHIE...TO ROCKWALL...TO SHERMAN.  

A STRONG COLD FRONT WILL ENTER THE NORTHWESTERN PORTIONS OF NORTH
TEXAS EARLY THIS MORNING AND RAPIDLY MOVE SOUTHEAST THROUGH THE
REMAINDER OF NORTH TEXAS BY EARLY AFTERNOON. NORTHWEST WINDS OF
20 TO 30 MPH...WITH GUSTS AS HIGH AS 35 OR 40 MPH WILL BE POSSIBLE
BEHIND THE FRONT. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO SECURE LIGHT OUTDOOR 
OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND HALLOWEEN
DECORATIONS WHICH MAY BE BLOWN ABOUT IN THE STRONG WINDS.  

$$


TR/92
2 follow-up statements
000 
WWUS74 KFWD 311838
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 PM CST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST HALF OF NORTH
TEXAS THROUGH EARLY EVENING...

.DISCUSSION...A WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM CST 
FOR AREAS ALONG AND NORTHWEST OF A LINE FROM LAMPASAS...TO
WACO...TO WAXAHACHIE...TO ROCKWALL...TO SHERMAN. A STRONG COLD
FRONT CONTINUES TO MOVE ACROSS NORTH TEXAS THIS AFTERNOON...WITH
THE FRONT EXPECTED TO BE SOUTH AND EAST OF THE AREA BY EVENING.
STRONG NORTHWEST WINDS WILL QUICKLY OVER SPREAD THE AREA...WITH
THE STRONGEST WINDS EXPECTED TO THE NORTHWEST OF A COMANCHE TO
WEATHERFORD TO GAINESVILLE LINE. SUSTAINED SPEEDS OF 25 TO 30 MPH
AND GUSTS TO 40 MPH WILL BE POSSIBLE IN THIS AREA. WINDS WILL
GRADUALLY DIMINISH AFTER SUNSET.

TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-010200-
/X.CON.KFWD.WI.Y.0005.000000T0000Z-051101T0200Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...WACO
1238 PM CST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

A STRONG COLD FRONT CONTINUES TO MOVE ACROSS NORTH TEXAS THIS
AFTERNOON...AND WILL BE LOCATED SOUTHEAST OF THE AREA BY THIS
EVENING. NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS
35 OR 40 MPH WILL BE POSSIBLE BEHIND THE FRONT. WINDS WILL
GRADUALLY DIMINISH AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. RESIDENTS MAY WISH TO SECURE LIGHT OUTDOOR
OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE...AND HALLOWEEN
DECORATIONS WHICH MAY BE BLOWN ABOUT IN THE STRONG WINDS.

$$

65/DD
000 
WWUS74 KFWD 312149
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CST MON OCT 31 2005

...WIND ADVISORY CANCELLED FOR THE NORTHWEST HALF OF NORTH TEXAS...

.DISCUSSION...A GUSTY NORTH TO NORTHWEST WIND WILL SLOWLY WEAKEN
THROUGH THE EVENING AS SURFACE HIGH PRESSURE SINKS SOUTHWARD INTO
WEST TEXAS. WIND SPEEDS THIS EVENING WILL REMAIN BELOW WIND
ADVISORY CRITERIA...GENERALLY IN THE 15 TO 25 MPH RANGE.

TXZ091>093-100>104-115>120-129>134-141>145-156-157-159-312300-
/X.CAN.KFWD.WI.Y.0005.000000T0000Z-051101T0200Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...WACO
349 PM CST MON OCT 31 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

A NORTH TO NORTHWEST WIND BEHIND AN EXITING COLD FRONT WILL
REMAIN BELOW WIND ADVISORY CRITERIA THROUGH THE EVENING. EXPECT
WIND SPEEDS IN THE 15 TO 25 MPH RANGE TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 31, 4:27 AM CST, 15 minutes earlier.

Area forecast discussion, Oct 31, 4:27 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CST MON OCT 31 2005

.DISCUSSION...
AN INTERESTING FORECAST TODAY...
A STRONGLY BAROCLINIC UPPER LEVEL DISTURBANCE CONTINUES TO INTENSIFY AS IT
MOVES ACROSS THE PANHANDLE...AND APPROACHES NORTH TEXAS THIS
MORNING. A STRONG JET STREAK...MOVING QUICKLY SOUTHEAST ACROSS THE
SOUTHERN ROCKIES...SUPPORTS THE RAPIDLY DEVELOPING SYSTEM.

THUNDERSTORMS ARE FORMING THIS MORNING...FROM WESTERN
OKLAHOMA...SOUTH AND SOUTHWEST INTO TEXAS. A DEVELOPING SURFACE
COLD FRONT IS BEGINNING TO ORGANIZE THE STORMS INTO SHORT LINES
ACROSS OKLAHOMA. OTHER STORMS ARE FORMING IN AN AREA OF STRONG
POSITIVE VORTICITY ADVECTION AND LOW LEVEL WARM ADVECTION ACROSS
PORTIONS OF NORTH TEXAS. TEXAS STORMS EVENTUALLY WILL BECOME
ORGANIZED ALONG THE ADVANCING COLD FRONT...AS IT MOVES INTO
WESTERN NORTH TEXAS THIS MORNING...AND CENTRAL AREAS BY LATE
MORNING. IT WILL MOVE OUT OF EASTERN AREAS TONIGHT.

A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING SEVERE WINDS AND
HAIL. HEAVY RAINFALL WILL OCCUR WITH SOME OF THE STORMS...BUT THE
RAIN IS BADLY NEEDED...AND FLOODING IS NOT EXPECTED AT THIS TIME.

ANOTHER PROBLEM IS THE WINDS OUTSIDE OF STORMS. WE HAVE ISSUED A
WIND ADVISORY FROM 10 AM TIL 8 PM FOR WEST AND CENTRAL PORTIONS. THIS IS
BASICALLY FOR POST- FRONTAL WINDS. THERE ARE INTERESTING THINGS
OCCURRING WITH THE UPPER SYSTEM THAT LEAD US TO BELIEVE SOME VERY
STRONG WIND GUSTS ARE POSSIBLE LATER TODAY...AND MAYBE THIS
EVENING. I HAVE SEEN 4 OR 5 EVENTS IN PAST YEARS...WHERE STRONG
DOWNWARD MOMENTUM ON THE BACK SIDE OF AN UPPER LOW RESULTED IN
WINDS IN EXCESS OF 40 AND EVEN 50 MPH. IN THESE CASES...THE WINDS
OCCURRED BENEATH AN AREA OF STRONG NEGATIVE VORTICITY
ADVECTION...WITH VERY STRONG PACKING OF THE VORTICITY
LINES...DIRECTLY ABOVE AN AREA OF STRONG COLD ADVECTION IN THE
LOWER LAYERS.

THE LOW LEVEL COLD ADVECTION WITH THIS SYSTEM WILL NOT BE AS STRONG
AS I RECALL FROM SOME OF THESE EVENTS. NEVERTHELESS...WE HAVE
STARTED OUT THIS FORECAST WITH A WIND ADVISORY. TIME WILL TELL IF
WE EXPERIENCE WINDS ANY STRONGER THAN THE 30 MPH WINDS WE
CURRENTLY HAVE IN THE FORECAST. IF IT DOES OCCUR...A HIGH WIND
WARNING MIGHT BE ISSUED LATER.

THE REST OF THE WEEK SUGGESTS MORE DRY WEATHER...ESPECIALLY NEXT
WEEKEND. THERE MAY BE INCREASING FIRE WEATHER PROBLEMS LATE IN THE
WEEK...WHEN LOW HUMIDITIES COMBINE WITH GUSTY SOUTH AND SOUTHWEST
WINDS.

WE HAVE GONE ABOVE MOS TEMPERATURE GUIDANCE TODAY EAST OF THE
FRONT...AND NEAR MOS VALUES BEYOND TODAY. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  47  75  48 / 100  20   0   0
WACO, TX              74  51  74  46 /  90  30   0   0
PARIS, TX             68  46  72  44 / 100  40   0   0
DENTON, TX            68  44  75  44 / 100  20   0   0
MCKINNEY, TX          69  46  74  44 / 100  30   0   0
DALLAS, TX            72  50  74  49 / 100  30   0   0
TERRELL, TX           72  47  74  46 / 100  40   0   0
CORSICANA, TX         73  49  73  46 /  90  50  10   0
TEMPLE, TX            75  49  74  46 /  80  30   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM MONDAY TO 8 PM MONDAY FOR TXZ091-TXZ092-
TXZ093-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ159.

&&

/26
Hazardous weather outlook, Oct 30, 3:49 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CST SUN OCT 30 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
349 PM CST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHWESTERN HALF OF
NORTH TEXAS THROUGH MONDAY MORNING. THE AREA MOST LIKELY TO
EXPERIENCE THUNDERSTORMS IS ALONG AND TO THE NORTHWEST OF A LINE
FROM GOLDTHWAITE...TO HILLSBORO AND EMORY. ALTHOUGH CLOUD TO
GROUND LIGHTNING STRIKES WILL BE THE PRIMARY THREAT...THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS AS
WELL.

.DAYS TWO THROUGH SEVEN...
A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS NORTH TEXAS ON MONDAY. THUNDERSTORM CHANCES WILL INCREASE
ACROSS THE ENTIRE AREA...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE ENTIRE AREA ON MONDAY AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND FLASH FLOODING WILL BE THE
PRIMARY THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST
ON MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY MORNING.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:00 PM CSTSevere Thunderstorm WarningFWDCoryell, Lampasas50 min
Oct 31, 12:20 PM CSTSevere Thunderstorm WarningFWDBell55 min
Oct 31, 12:24 PM CSTSevere Thunderstorm WarningFWDMcLennan59 min
Oct 31, 1:41 PM CSTSevere Thunderstorm WarningFWDMilam64 min

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.